Ask a doctor

I am wondering if my right eye is fully healed or not from severe bruising from juvederm voluma fillers? (photo)

I had voluma fillers under my eyes 2 weeks ago for my tear troff's and I am happy with my left eye but my right eye has not healed properly from the bruising. I now have more red capillary veins and a brownish discolouration. Is it staining or is it hyper pigmentation from the bruising or is it not completely healed yet? It looks a lot worse then it did before the fillers, and I am worries it is permanent. I have natural dark circles under my eye which I know won't go away complexly but this is worse.

Doctor Answers (4)

Voluma Injection Eyelid Tear Troughs

+2

Voluma is not a good choice for injection into tear trough's this product causes too much swelling. If you got brown pigmentation following an injection where you bruised it is possible that it represents hemosiderin rather than reactive hyperpigmentation. Hemosiderin will slowly dissipate on its own but skin pigment lighteners will not improve the pigment. If you are still swollen you may want your doctor to inject hyaluronidase into the area to breakdown the hyaluronic acid gel.


Ridgewood Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

Severe bruising from Juvederm Voluma

+2

Juvederm Voluma is a much larger particle size than other HA fillers. This is why it's primarily used in the mid-face region and FDA approved for that area. While there will be off-label usage, like under the tear troughs, I would imagine an area like this will be more prone to bruising. 1. The way Juvederm in general is cross-linked means it pulls a lot of water to itself right after injection which can mean more swelling, 2. A larger particle in a thin-skinned area like under the eyes can mean more bruising, and 3. Bruising under the eyes can tend to last longer than in other areas. What you have appears to be a bruise based on the coloring. It doesn't look like hemosiderin staining or hyperpigmentation. I think you just got a bad bruise and it's going to take awhile to go away.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Bruising Under Eye From Voluma Injection

+1

Even though HA fillers are often used "off label," I would not recommend using Juvederm Voluma in the tear troughs. This product is meant for areas that can tolerate and require higher amounts of volume. It is very hard to make a diagnosis from a photo. Hopefully the injector took before photos to determine if there was pigmentation in that area prior to injection. It is pertinent that you see a qualified facial plastic surgeon for further evaluation.

Richard Parfitt, MD
Madison Facial Plastic Surgeon
4.5 out of 5 stars 16 reviews

Juvederm

+1

Voluma should not be used in this area. You should see a board certified physician in your area for a consultation. An in person examination is needed to determine the cause of your problems. You may want to see a different physician as I can't imagine why Voluma would be used in the tear trough area.

Best,

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 28 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.